advertisement

Depression

Question
Posted by: Sisanda | 2019/10/01

Q.

More Details : Benzodiazipine Withdrawals

10/09/2019 Thank you for your prompt response much appreciated, well i was diagnosed with GAD about 5 years ago and was prescribed Ciplarex which sort of worked but since i work in I.T my job requires for me to be more attentive but the drug made me sleepy, groggy most of the time that is why i asked my Doctor then to change it - which we did slowly but then she introduced Trazadone and i felt better after about 3 months. I changed Provinces from Joburg to Capetown and since was no longer feeling a 100% i went to see a Doctor who prescribed Zopax to me and that's when all this serious issues begun - i tried to explain to him that i was going through withdrawals but he sort of dismissed all that i was saying and instead gave me pain meds and wrote a script and upped my Zopax intake which i didn't take. I suffered for about a full month before someone at my new Company suggested that i go see a Psychiatrist ( who then prescribed me Serdep and Urbanol - used to take 3 - 10mg a day until i was off Zopax then started tapering off Urbanol and at the time was still taking Serdep about 75mg which made me less reactive and more of a Zombie along with Serdep was also taking Trazadone but my condition was getting help - my Psychiatrist everytime i would go for consultation will add another set of drugs ( such as Rivotril, Olanzipine to name but a few ) to the arsenal of drugs which were making me sick. End up asking if i could slowly taper from Serdep which my Psychiatrist agreed to along with Trazadone. After months of suffering and feeling like there is no hope i visited another GP for a second opinion who then checked me up and say i don't have signs of depression and prescribed me Stresam which i have'nt take as yet as i am going through an Urbanol withdrawal, and worried that if i am to take Stresam i might face a new challenge of other side effects and potentially have to go through withdrawals...( my story is super long but would rather try to make it short hope you understand ) Thank you so very much for taking your time to assist it is well appreciated, you are helping thousands of people here who also victims of Doctor's and Specialist who don't take their time to understand their patients as every condition and side effect can be unique. Thank you again 

Expert's Reply

A.

Depression expert
- 2019/10/02

Hi Sisanda,
I sometimes feel that some doctors are more dependent on their prescribing habits than their patients are, to the drugs.  I don't see any good excuse for using any benzodiazepine ( Valium family ) drug in treating anxiety disorders.  The problems they often cause, including dependency, withdrawal troubles, decreased memory and performance, etc, are unjustifiable when there are better alternatives. 
Stresam seems promising : it is chemically difference from the benzo's and seems significantly less likely to cause problems with dependency and withdrawal, and less problems with memory and psycho-motor performance.
Other wise, there's good evidence that CBT ( Cognitive-behavior Therapy ) is fully as effective, with none of those risks, and it has a logical approach which should work especially well with IT people, and teaches you techniques you can use, if needed, in future. The trick is to find a good psychologist actually able to provide proper CBT.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.